Alert archive / New York / Wind Advisories in 2008
Wind Advisory 10, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Oct 24, 2008, 2:58 PM EDT for 4 states. It took effect at Oct 25, 2008, 2:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2008, 2:58 PM EDT (18:58 UTC)
- In effect from
- Oct 25, 2008, 2:00 PM EDT
- Expired
- Oct 25, 2008, 11:31 PM EDT
- In force
- 10 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2040 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 241858 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 258 PM EDT FRI OCT 24 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-250300- /O.NEW.KALY.WI.Y.0010.081025T1800Z-081026T0400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 258 PM EDT FRI OCT 24 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. AS A HIGH PRESSURE SYSTEM TRACKS OFF THE NEW ENGLAND COAST AND LOW PRESSURE EXTENDING FROM THE GREAT LAKES INTO THE SOUTHEAST PORTION OF THE UNITED STATES APPROACHES...A STRENGTHENING SOUTHERLY WIND GRADIENT WILL BE THE RESULT. SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED IN THE VALLEY...WITH 25 TO 25 MPH ACROSS THE HIGHER TERRAIN OF THE CATSKILLS...ADIRONDACKS...BERKSHIRES AND SOUTHERN GREEN MOUNTAINS OF VERMONT SATURDAY AFTERNOON INTO THE EVENING HOURS. WIND GUSTS ARE EXPECTED TO OCCASIONALLY REACH NEAR 50 MPH IN THE VALLEYS...WITH 50 TO 55 MPH EXPECTED ACROSS THE TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ISOLATED POWER OUTAGES COULD OCCUR. $$ BGM/HWJIV FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
5 follow-up statements
000 WWUS71 KALY 241926 CCA NPWALY URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ALBANY NY 326 PM EDT FRI OCT 24 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-250345- /O.COR.KALY.WI.Y.0010.081025T1800Z-081026T0400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 326 PM EDT FRI OCT 24 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. AS A HIGH PRESSURE SYSTEM TRACKS OFF THE NEW ENGLAND COAST AND LOW PRESSURE EXTENDING FROM THE GREAT LAKES INTO THE SOUTHEAST PORTION OF THE UNITED STATES APPROACHES...A STRENGTHENING SOUTHERLY WIND GRADIENT WILL BE THE RESULT. SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED IN THE VALLEY...WITH 25 TO 35 MPH ACROSS THE HIGHER TERRAIN OF THE CATSKILLS...ADIRONDACKS...BERKSHIRES AND SOUTHERN GREEN MOUNTAINS OF VERMONT SATURDAY AFTERNOON INTO THE EVENING HOURS. WIND GUSTS ARE EXPECTED TO OCCASIONALLY REACH NEAR 50 MPH IN THE VALLEYS...WITH 50 TO 55 MPH EXPECTED ACROSS THE TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ISOLATED POWER OUTAGES COULD OCCUR. $$ BGM/HWJIV FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
000 WWUS71 KALY 250056 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 856 PM EDT FRI OCT 24 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-250930- /O.CON.KALY.WI.Y.0010.081025T1800Z-081026T0400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 856 PM EDT FRI OCT 24 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND FROM 2 PM SATURDAY AFTERNOON UNTIL MIDNIGHT SATURDAY NIGHT. HIGH PRESSURE WILL SHIFT EAST AND OFFSHORE OVERNIGHT AND A LOW PRESSURE SYSTEM WILL APPROACH FROM OUR SOUTHWEST. THE PRESSURE GRADIENT BETWEEN THE DEPARTING HIGH AND ADVANCING LOW WILL RESULT IN STRONG SOUTHERLY FLOW ACROSS THE REGION SATURDAY AFTERNOON INTO THE EVENING. SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED IN THE VALLEYS...WITH GUSTS UP TO 50 MPH POSSIBLE. WHILE ACROSS THE HIGHER TERRAIN...SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WINDS GUSTS OF 50 TO 55 MPH. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ISOLATED POWER OUTAGES COULD OCCUR. $$
000 WWUS71 KALY 250809 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 409 AM EDT SAT OCT 25 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-252100- /O.CON.KALY.WI.Y.0010.081025T1800Z-081026T0400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 409 AM EDT SAT OCT 25 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... A LOW PRESSURE SYSTEM WILL APPROACH FROM OUR SOUTHWEST. THE PRESSURE GRADIENT BETWEEN THE DEPARTING HIGH AND ADVANCING LOW WILL RESULT IN STRONG SOUTH TO SOUTHEASTERLY FLOW ACROSS THE REGION THIS AFTERNOON AND EVENING. SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED IN THE VALLEYS...WITH SOME POTENTIAL BRIEF GUSTS UP TO 50 MPH POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. ACROSS THE HIGHER TERRAIN...SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH POTENTIALLY MORE FREQUENT WIND GUSTS OF 50 TO 55 MPH. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ISOLATED POWER OUTAGES COULD OCCUR. $$
000 WWUS71 KALY 252048 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 448 PM EDT SAT OCT 25 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-260400- /O.CON.KALY.WI.Y.0010.000000T0000Z-081026T0400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 448 PM EDT SAT OCT 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. A COLD FRONT OVER CENTRAL NEW YORK EARLY SATURDAY EVENING WILL MOVE ACROSS THE REGION EARLY TONIGHT. THE PRESSURE GRADIENT BETWEEN THIS COLD FRONT AND A HIGH PRESSURE SYSTEM OFF THE NEW ENGLAND COAST WILL RESULT IN A STRONG SOUTH TO SOUTHEASTERLY FLOW ACROSS THE REGION THROUGH EARLY TONIGHT. AHEAD OF THE FRONT... THERE WILL BE SUSTAINED WINDS OF 15 TO 30 MPH IN THE VALLEYS... WITH SOME BRIEF GUSTS UP TO 50 MPH POSSIBLE. ACROSS THE HIGHER TERRAIN...SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH MORE FREQUENT WIND GUSTS OF 50 MPH POSSIBLE. AS THE FRONT MOVES ACROSS THE REGION THIS EVENING...WINDS WILL SHIFT TO THE WEST AND NORTHWEST BEHIND IT...WITH WIND SPEEDS DECREASING TO 10 TO 20 MPH. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ISOLATED POWER OUTAGES COULD OCCUR. $$
000 WWUS71 KALY 260331 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1131 PM EDT SAT OCT 25 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-260445- /O.CAN.KALY.WI.Y.0010.000000T0000Z-081026T0400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1131 PM EDT SAT OCT 25 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS HAVE DIMINISHED ACROSS THE REGION AS THE FRONTAL SYSTEM THAT WAS PRODUCING THE WINDS HAS PUSHED EAST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Oct 24, 1:20 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 24, 1:20 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 120 PM EDT FRI OCT 24 2008 .SYNOPSIS... HIGH PRESSURE OVER NEW YORK AND NEW ENGLAND WILL DRIFT OFFSHORE THROUGH TONIGHT. LOW PRESSURE WILL MOVE NORTHWARD UP THE SPINE OF THE APPALACHIANS SATURDAY...BRINGING HEAVY RAIN AND WIND TO THE REGION. ITS COLD FRONT WILL PUSH THROUGH THE REGION SATURDAY NIGHT...FOLLOWED BY A MILD WESTERLY FLOW ON SUNDAY. SUNDAY NIGHT A VERY STRONG COLD FRONT WILL SURGE ACROSS THE REGION AND BE FOLLOWED BY VERY CHILLY AIR FOR THE MUCH OF THE UPCOMING WEEK. && .NEAR TERM /THROUGH TONIGHT/... THE PERIOD IS ESSENTIALLY THE CALM BEFORE THE STORM. BEGINS WITH 500HPA RIDGE AXIS FM HAT-BUF...AND LARGE SEASONABLE SFC HIGH CENTERED OVER REGION. OTHER THAN SOME PATCHY FOG EARLY AM...WILL BE DELIGHTFUL SUNNY BUT COOL DAY WITH LIGHT WINDS...AND SOME CIRRUS. TEMPS ARE DOWNRIGHT CHILLY WITH THIS MORNINGS LOWS MORE THE NORM FOR EARLY DECEMBER. MEANWHILE EVEN AT 00UTC 850HPA TEMPS WERE +3C. THESE WILL INCR TO +5-7C DURING TODAY. BUT EVEN FULL SUN WONT REALIZE THE POTENTIAL OF THIS AIRMASS AS THE SUNS NOT MUCH BETTER THAN FEBRUARY AND WITH ONLY 35-39 DEGREES SOLAR ANGLE AT 1PM. WITH LITTLE WIND THERE WONT BE ALOT OF MIXING...SO TEMPS WILL UNDER UTILIZE THE WARMER AIR ALOFT AND ONLY MAKE THE 50S IN MOST AREAS WITH A FEW LOW 60S IN HUD VALLEY. A MONTH AGO THIS AIRMASS WOULD HAVE BEEN GOOD FOR 72. BY EVENING THE 500HPA RIDGE IS EAST OF RGN...AND SFC HIGH SLIDES OFFSHORE. THE DRY AIRMASS WILL HOLD WITH FAIR WX THROUGH THE EVENING. MEANWHILE TONIGHT MASSIVE 500HPA CUTOFF LOWS OVER UPPER MISSISSIPPI VALLEY DRIFTS EAST INTO MIDWEST...AND RESULTS IN CYCLOGENESIS ALONG THE PIEDMONT. THIS SFC LOW DEEPENS AND MOVES UP THE SPINE OF APPALACHIANS TONIGHT. MEANWHILE THE GRADIENT BETWEEN THE 1030 HIGH OFFSHORE AND THIS LOW INCREASES TO 12-16HPA ACROSS NYS LATE TNGT AND SAT MORNING. WINDS 30HPA OFF THE DECK WILL BE SCREAMING AT 20 TO 35KTS BY 12UTC. THEY SHOULD REMAIN DECOUPLED TILL THEN...BUT SOME POINT SHORTLY AFTER THEN WILL MIX DOWN AND INCR QUICKLY. THIS WILL ALLOW TEMPS TO TAKE ANOTHER FREE FALL UNDER FAIR SKIES EARLY IN THE NIGHT AND WILL RESULT IN MINS STILL IN THE 30S...BUT INCRG LATE NT CLOUDS WILL CAUSE TEMPS TO START CREEPING UP LATE AT NIGHT. CLOUDS WILL INCR LATE AT NIGHT AND BY LATE AT NIGHT GFS HAS -SHRA ALONG WESTERN EDGES OF FCA WHILE NAM/GEM HOLDS IT OFF TILL AFT 12UTC SAT...WHICH IS PRETTY MUCH IN AGREEMENT WITH CURRENT FCST AND WILL CONTINUE TO DO SO. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... UPPER SYSTEM GOES NEGATIVE TILT AS IT TRACKS THROUGH THE REGION. LOW-LEVEL SOUTH TO SOUTHEAST JET WILL STRENGTHEN SIGNIFICANTLY AS LOW-LEVEL PRESSURE GRADIENT TIGHTENS. STRONG WARM ADVECTION WILL WARM BOUNDARY LAYER TEMPERATURES RAPIDLY AS WELL...SO BY LATE TOMORROW AFTERNOON AND EVENING...SOME CONVECTIVE INSTABILITY WILL BE PRESENT ALONG AND SOUTH OF THE MOHAWK VALLEY AND SOUTHERN VT. SURFACE DEW POINTS SHOULD SURGE WELL INTO THE 50S FOR A SHORT TIME LATE IN THE AFTERNOON AND EARLY EVENING. SO...RAIN SPREADS QUICKLY EAST AND NORTHEAST THROUGH EARLY AFTERNOON TOMORROW...THEN CONVECTIVE BAND OF SHOWERS AND SCATTERED THUNDERSTORMS TRACKS THROUGH DURING THE LATE AFTERNOON AND EVENING. WINDS IN HIGHER ELEVATIONS WILL BE GUSTY...AROUND 40 MPH...MAYBE HIGHER...BUT WILL CAP AT 40 MPH UNTIL TRUE MIXING POTENTIAL CAN BE EVALUATED IN LATER SETS OF GUIDANCE. HEAVIEST RAIN BASED ON SOUTH TO SOUTHEAST LOW-LEVEL FLOW LOOKS TO BE IN THE CATSKILLS AND SOUTHERN BERKSHIRES....BUT EVERYONE SHOULD SEE A SOAKING RAIN. HIGHS TOMORROW WILL DEPEND ON HOW MUCH THE WARM BOUNDARY LAYERS CAN MIX TO THE SURFACE IN THE PRECIPITATION. SINCE SURFACE DEW POINTS ARE EXPECTED TO SURGE WELL INTO THE 50S...TEMPERATURES SHOULD AT LEAST GET NEAR 60 IN AREAS ALONG AND SOUTH OF THE MOHAWK VALLEY AND SOUTHERN VT...BUT MAY TAKE MOST OF THE DAY TO REACH THE HIGH TEMPERATURES. ONCE CONVECTIVE BAND EXITS LATER IN THE EVENING AND INTO THE EARLY MORNING HOURS SUNDAY...WIND SHIFTS TO SOUTHWEST...AND SOME LOW- LEVEL DRYING AND COOLING TAKES PLACE. WITH PRIMARY UPPER SYSTEM STIL WELL WEST OF THE REGION...DEEPEST COLD ADVECTION IS DELAYED UNTIL THE MEAN UPPER TROUGH AXIS AND ASSOCIATED UPPER IMPULSES TRACK THROUGH LATER SUNDAY NIGHT AND MONDAY. IN FACT SOME SUGGESTION FOR WEAK WARM ADVECTION SUNDAY AND SUNDAY NIGHT AHEAD OF THE REINFORCING COLD SHOT TIMED FOR MONDAY. CHANCES FOR SHOWERS WILL CONTINUE...BUT MUCH MORE SCATTERED LATER SATURDAY NIGHT THROUGH SUNDAY NIGHT. CLOUD COVER WILL PERSIST THROUGH SUNDAY NIGHT...BUT WITH SOME DOWNSLOPE COMPONENT AND SOUTHWEST MEAN FLOW...PERIODS OF BREAKS IN THE CLOUDS POSSIBLE AS WELL...BUT AVERAGE MOSTLY CLOUDY MOST AREAS THROUGH THE PERIOD. LOWS TOMORROW NIGHT IN THE 40S...WITH HIGHS SUNDAY IN THE 50S TO AROUND 60. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... UNSETTLED PATTERN...AS MEAN UPPER TROUGH AXIS GENERALLY OVER THE REGION...AND REINFORCING SHOTS OF COLDER AIR POUR IN FROM CANADA. TEMPERATURES SHOULD BE CONSIDERABLY BELOW NORMAL. THE MAIN PUSH OF COLDER AIR ON MONDAY SHOULD PROVIDE ENOUGH FORCING FOR ENHANCED CHANCES FOR A BAND OF SHOWERS ASSOCIATED WITH THE ONSET OF THE DEEPER COOLING. HIGHS MONDAY IN THE 50S TO AROUND 60. TRENDS IN ALL LONG RANGE GUIDANCE/ENSEMBLES IS FOR UPPER ENERGY AND SURFACE FEATURE TO TRACK WELL EAST OF OUR REGION SOME TIME BETWEEN MONDAY NIGHT AND WEDNESDAY...BUT WITH SUCH COLD BOUNDARY LAYER TEMPERATURES...AND WESTERLY MEAN WIND FLOW...SOME LAKE EFFECT SNOW SHOWER ACTIVITY POSSIBLE IN THE ADIRONDACKS. SOME WIDELY SCATTERED RAIN AND SNOW SHOWER ACTIVITY ACROSS MOST OF THE REGION TUESDAY AND WEDNESDAY WITH UPPER ENERGY AND MOISTURE LINGERING AS WELL. HIGHS TUESDAY AND WEDNESDAY IN THE 30S AND 40S. BY THURSDAY...MEAN UPPER TROUGH AXIS SHOULD BE EAST OF THE REGION...SO TRENDING TOWARD CLEARING...BUT STILL BELOW NORMAL TEMPERATURES WITH HIGHS THURSDAY IN THE 30S AND 40S DESPITE THE POTENTIAL CLEARING TREND. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... RIDGE OF HIGH PRESSURE CONTINUE TO SLIDES EAST-NORTHEAST WITH AN INCREASE IN HIGH LEVEL CLOUDS COMMENCING. WAVE OF LOW PRESSURE ACROSS THE SOUTHEAST CONUS...IN ADVANCE OF A COLD FRONT ACROSS THE MID WEST...WILL BRING ADDITIONAL MOISTURE INTO THE REGION OVERNIGHT. CEILINGS WILL DROP OVERNIGHT BUT REMAIN VFR. VISIBILITIES MIGHT PROVE TO BE A CHALLENGE ALTHOUGH WE EXPECT WINDS TO INCREASE OVERNIGHT TO LIMIT FOG FORMATION. RAIN WILL INCREASE THROUGH THE MORNING HOURS INCLUDING A LOWERING OF VIS/CIGS TO MVFR. WITH RESIDUAL DRY AIR SEEN WITHIN THE FORECAST SOUNDINGS...WILL HOLD ONTO THE VCSH FOR ALB/GFL BUT BRING IN SHRA FOR POU WHERE MOISTURE COLUMN WILL SATURATE FASTER. THE AFOREMENTIONED WINDS WILL BE PROBLEMATIC WITH LLWS AOA 2K FEET LATE TONIGHT INTO SATURDAY. THIS WILL BE PLACED IN ALL TAF LOCATIONS. OUTLOOK... SUN...VFR. SUN NT-WED...VFR TO MVFR CIGS AND CHC -SHRA/-SHSN. && .FIRE WEATHER... AFTERNOON MINIMUM RH VALUES WILL DROP TO THE 25 TO 35 PERCENT RANGE. RH RECOVER TO VALUES OF 90-100 PERCENT. A SOUTH TO SOUTHEAST BREEZE ESPECIALLY OVER THE ELEVATED TERRAIN WILL LIKELY PROHIBIT THE FORMATION OF DEW...AT LEAST IN THOSE PLACES. A SOAKING RAIN WILL OVERSPREAD THE REGION FROM SOUTHWEST TOMORROW AND LAST INTO TOMORROW NIGHT BEFORE EXITING ON SUNDAY. THE RAIN MIGHT BE HEAVY AT TIMES. && .HYDROLOGY... NO HYDRO PROBLEMS ARE EXPECTED THROUGH EARLY SATURDAY. HOWEVER...WE ARE STILL PROJECTING A ONE TO TWO INCH RAINFALL...LOCALLY HEAVIER IN THE VICINITY OF ANY THUNDERSTORMS AND UPSLOPE AREAS OF THE CATSKILLS/BERKSHIRES. THIS TYPE OF RAINFALL LOOKS TO PRODUCE SIGNIFICANT WITHIN BANK RISES ON RIVERS AND STREAMS. ANY FLOODING LOOKS TO BE LOCALIZED AND RIGHT NOW...SEE NO NEED TO HOIST A FLOOD WATCH. WE WILL CONTINUE TO MENTION THE RAIN THREAT IN OUR HAZARDOUS WEATHER OUTLOOK (HWO). && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && AVIATION...BGM WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Oct 24, 4:22 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 422 AM EDT FRI OCT 24 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-251100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 422 AM EDT FRI OCT 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN OCCLUDED FRONT WILL LIKELY BRING SIGNIFICANT RAINFALL TO THE AREA LATE TOMORROW INTO EARLY SUNDAY. SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE LATE TOMORROW AFTERNOON AND EVENING. THE POTENTIAL REMAINS FOR ONE TO 2 INCHES OF RAINFALL BEFORE THE SYSTEM MOVES TO OUR EAST...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY ACROSS UPSLOPE AREAS OF THE CATSKILLS BERKSHIRES AND LITCHFIELD HILLS. AT THE VERY LEAST...THIS RAIN WILL PRODUCE SOME SIGNIFICANT WITHIN BANK RISES ON RIVERS AND STREAMS...ESPECIALLY THOSE IN THE HOUSATONIC BASIN. LOCALIZED PONDING OF WATER IS POSSIBLE...ESPECIALLY IN AREAS OF POOR DRAINAGE CAUSED BY FALLING LEAVES. THE SYSTEM MIGHT ALSO BRING STRONG WIND TO MAINLY THE ELEVATED TERRAIN LATE TOMORROW...FROM A SOUTHEAST DIRECTION. IF CONFIDENCE BECOMES MORE CERTAIN...WE WILL ISSUE A HIGH WIND WATCH OR WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2008Wind Advisories in Vermont, 2008Wind Advisories in Massachusetts, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.